North Dakota, 2014

Hail and Damaging Wind in North Dakota, June 25, 2014

June 25, 2014 · NWS BIS · 3 events in 3 counties and zones

A short wave impulse moving across North Dakota triggered scattered thunderstorms during the mid to late evening hours. A few isolated storms became severe, one over the southwest and another across the south central.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A short wave impulse moving across North Dakota triggered scattered thunderstorms during the mid to late evening hours. A few isolated storms became severe, one over the southwest and another across the south central.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 25, 7:04 PM MST, 59 minutes earlier.

Area forecast discussion, Jun 25, 7:04 PM MST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
904 PM CDT WED JUN 25 2014

.UPDATE...
ISSUED AT 905 PM CDT WED JUN 25 2014

STILL QUITE UNSTABLE OVER EASTERN MONTANA INTO FAR SOUTHWEST NORTH
DAKOTA BUT CURRENTLY...NOT MUCH GOING ON WITH MEAGER MID LEVEL
LAPSE RATES. AN IMPULSE MOVING ACROSS NORTH DAKOTA IS PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA
INTO NORTH CENTRAL SOUTH DAKOTA. THERE IS SOME BULK SHEAR BUT
INSTABILITY CONTINUES TO DECREASE AS YOU MOVE FARTHER EAST. THUS
INCREASED POPS ACROSS THE CENTRAL THIS EVENING...AND DROPPED POPS
INTO THE CHANCE CATEGORY IN THE FAR WEST. ALSO ADDED SOME PATCHY
FOG MOST AREAS LATE TONIGHT.

UPDATE ISSUED AT 656 PM CDT WED JUN 25 2014

AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE FROM WESTERN
IN TO CENTRAL NORTH DAKOTA. THE AREA COVERED MAINLY PORTIONS OF
DUNN AND MERCER COUNTIES AS WELL AS WESTERN MCLEAN AND OLIVER
COUNTIES. THE MAIN THREAT WITH THIS CONVECTION WILL BE BRIEF HEAVY
DOWNPOURS AND DEADLY LIGHTNING ALONG THE SOUTHERN EDGE OF
CONVECTION. COULD BE SOME SMALL HAIL OR LOCALLY GUSTY WINDS BUT SO
FAR NO REPORTS OF ANY HAIL OR WINDS. OTHERWISE...CONVECTION IS
PRETTY SPOTTY ACROSS THE WEST AND LOWERED POPS TO THE CHANCE
CATEGORY WEST THROUGH MID EVENING. ALSO CONTINUED TREND OF
LOWERING SKY COVER SOUTH CENTRAL INTO THE JAMES RIVER VALLEY.

UPDATE ISSUED AT 533 PM CDT WED JUN 25 2014

QUICK UPDATE FOR CONVECTION MAINLY OVER DUNN COUNTY...MOVING INTO
WESTERN MCLEAN AND MERCER COUNTIES. RAISED POPS IN THESE AREAS
LATE THIS AFTERNOON. DID PUT OUT A SPS FOR THE CELL NEAR MARSHALL
FOR VERY HEAVY RAIN AND SMALL HAIL. SPOTTER REPORTED VERY HEAVY
RAIN AND NO HAIL. SCATTERED THUNDERSTORMS OVER EASTERN MONTANA
WILL MOVE INTO NORTH DAKOTA THIS EVENING. WITH CURRENT STRONGER
CONVECTION STILL WEST OF THE GLENDIVE AREA...LOWERED LIKELY POPS
IN THE FAR WEST EARLY THIS EVENING. UPDATED LATEST SENSIBLE
OBSERVATIONS AND LOWERED SKY COVER A BIT IN THE SOUTH CENTRAL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)

ISSUED AT 317 PM CDT WED JUN 25 2014

CURRENT SURFACE ANALYSIS PLACES BROAD HIGH STRETCHING FROM ONTARIO
INTO THE UPPER MIDWEST/PORTIONS OF THE NRN PLAINS WHILE TROF REMAINS
OVER THE ROCKIES. LIGHT MOIST SOUTHEASTERLY FLOW HAS SET UP OVER
OUR AREA WITH DEWPOINT SLOWLY MOVING UP OVER MANY LOCATIONS. UPPER
LEVEL ANALYSIS PLACES RIDGE AXIS INTO THE EASTERN DAKOTAS WHILE
FLOW CONTINUES TO SLOWLY SHIFT TO THE SOUTHWEST OVER WESTERN NORTH
DAKOTA. INITIAL WAVE MOVING THROUGH THE FLOW CONTINUES TO PUSH
A FEW WEAK THUNDERSTORMS NEAR THE MONTANA STATE LINE.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...AFOREMENTIONED
THUNDERSTORMS WILL PUSH A BIT FURTHER EAST THOUGH HIGH-RES MODELS
HAVE THESE DISSIPATING WITHIN THE NEXT COUPLE OF HOURS.
OTHERWISE...NEXT WAVE COMES PUSHING IN LATE THIS AFTERNOON INTO
TONIGHT. INSTABILITY REMAINS ON THE WEAK SIDE SO EXPECT MOST
STORMS TO REMAIN TAME. ONLY EXCEPTION WOULD PROBABLY BE OVER FAR
SOUTHWESTERN SOUTH DAKOTA CLOSER TO THE HIGHER INSTABILITY AXIS.

ON THURSDAY...SHOWERS AND STORMS FROM OVERNIGHT WAVE ARE EXPECTED
TO BE MAINLY TOWARDS CENTRAL NORTH DAKOTA AS SFC LOW STARTS TO
WORK ITS WAY TOWARDS THE SD/MT/WY INTERSECTION AND DEEPEN.
MOISTURE WILL CONTINUE TO LIFT INTO THE AREA AHEAD OF THE LOW.
CURRENT GUIDANCE SUGGESTS SECOND FLUSH OF STORMS TO START PUSHING
IN FROM MONTANA LATE AFTERNOON INTO THE EVENING. SEVERE THREAT
REMAINS WITH THIS SYSTEM AS INSTABILITY QUICKLY INCREASES THROUGH
THE AFTERNOON AND SHEAR REMAINS PLENTY ADEQUATE FOR ROTATING
UPDRAFTS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)

ISSUED AT 317 PM CDT WED JUN 25 2014

VERY ACTIVE PATTERN THROUGH MUCH OF THE LONG TERM
PERIOD...THURSDAY NIGHT THROUGH SUNDAY...TRENDING COOLER AND NOT
AS ACTIVE EARLY TO MID NEXT WEEK.

SOUTHWESTERLY FLOW ALOFT DEVELOPS AND PERSISTS THROUGH SATURDAY.
SEVERAL EMBEDDED S/WV IMPULSES (A FEW POTENT)...ALONG WITH AN
ASSOCIATED SFC TROUGH...WILL BE THE FOCUS FOR
THUNDERSTORMS...SOME SEVERE WITH HEAVY RAIN. THE THREAT FOR SEVERE
WEATHER AND PRECIPITATION WILL GRADUALLY SHIFT FROM WEST TO EAST
WITH TIME. THE GREATER CHANCE FOR STORMS WILL BE ACROSS THE WEST
THURSDAY NIGHT AS THE TROUGH SLOWLY MOVES TO ALONG THE ND/MT
BORDER BY 12Z FRIDAY. THE TROUGH THEN ADVANCES SLOWLY EASTWARD
FRIDAY...TAKING UP RESIDENCE ACROSS THE CENTRAL DAKOTAS FRIDAY
AFTERNOON INTO FRIDAY NIGHT. THIS APPEARS TO BE THE MOST FAVORABLE
TIME FOR WIDESPREAD AND A PROLONGED PERIOD OF SEVERE WEATHER
(INCLUDING HEAVY RAINFALL RESULTING IN POSSIBLE FLASH FLOODING).
DUE TO THE STORM MOTION AND THAT MOST OF THURSDAY NIGHTS ACTIVITY
WILL BE WEST/NORTHWEST WHERE NOT MUCH HEAVY RAIN HAS OCCURRED THE
PAST SEVERAL DAYS...WILL AGAIN HOLD OFF FOR NOW ON A FLASH FLOOD
WATCH. CURRENT THINKING IS THE SOUTH CENTRAL INTO THE JAMES RIVER
VALLEY WILL BE THE MOST PRONE AREAS TO FLASH FLOODING ON
FRIDAY/SATURDAY AS THE TROUGH MOVES ACROSS CENTRAL AND EASTERN
NORTH DAKOTA. THIS AREA DID RECEIVE HEAVY RAINS THE PAST ONE WEEK.

COOLER AND MORE STABLE AIR FILTERS INTO THE NORTHERN PLAINS LATER
SUNDAY INTO EARLY NEXT WEEK AS THE UPPER LEVEL LOW SLIDES EAST
ACROSS SOUTHERN CANADA. PRECIPITATION CHANCES LOOK TO REMAIN UNTIL
THE MIDDLE OF NEXT WEEK WHEN MODELS DEVELOP NORTHWEST FLOW ALOFT
AND TRY TO BRING SFC HIGH PRESSURE INTO THE DAKOTAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 905 PM CDT WED JUN 25 2014

LOW VFR CEILINGS AT KBIS AND KDIK. CONVECTION HAS INCREASED ACROSS
CENTRAL NORTH DAKOTA IN THE PAST HOUR AND HAVE ADDED THUNDER TO
THE BISMARCK TAF. WILL MENTION PERIODS OF THUNDERSTORMS ALL AREAS
MID-LATE EVENING AND OVERNIGHT. NUMERICAL GUIDANCE IS HINTING A
MVFR- IFR CEILINGS AT ALL TAF SITES. MODEL GUIDANCE IS ALSO
SUGGESTING ABUNDANT MOISTURE AT 925 MB LATE TONIGHT INTO THURSDAY
MORNING. DID ADD A MENTION OF MVFR CEILINGS FOR A FEW HOURS AT ALL
TAF SITES THURSDAY MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...TWH
SHORT TERM...JJS
LONG TERM...NH
AVIATION...TWH
Hazardous weather outlook, Jun 25, 5:05 PM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT WED JUN 25 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
705 PM CDT WED JUN 25 2014 /605 PM MDT WED JUN 25 2014/

...SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. THE
STORMS ARE NOT FORECAST TO BE SEVERE...BUT REMEMBER THAT EVERY
THUNDERSTORM IS DANGEROUS BECAUSE OF THE LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS ARE FORECAST ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA THURSDAY AND FRIDAY. HEAVY RAINFALL WILL
ALSO BE A THREAT. THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AND FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

TWH

In the hours before

Special weather statement, Jun 25, 3:00 PM MST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT WED JUN 25 2014

NDZ018-033-252245-
DUNN-STARK-
400 PM MDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIRSCHVILLE...OR 18 MILES NORTHEAST OF
DICKINSON...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSHALL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4697 10255 4712 10258 4728 10215 4725 10214
      4697 10215
TIME...MOT...LOC 2200Z 250DEG 22KT 4704 10247

HAMILTON
Special weather statement, Jun 25, 3:48 PM MST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT WED JUN 25 2014

NDZ018-019-252330-
DUNN-MERCER-
548 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM CENTERED 10 MILES SOUTH OF GOLDEN
VALLEY...OR 17 MILES SOUTHWEST OF BEULAH...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...DEADLY CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEULAH...
  ZAP...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4708 10227 4722 10227 4735 10175 4724 10175
      4719 10177 4701 10177
TIME...MOT...LOC 2247Z 249DEG 22KT 4716 10209

HAMILTON
Special weather statement, Jun 25, 5:08 PM MST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
708 PM CDT WED JUN 25 2014

NDZ018-260115-
DUNN-
608 PM MDT WED JUN 25 2014

...STRONG THUNDERSTORM NEAR MANNING...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANNING...OR 25 MILES NORTH OF DICKINSON...
MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MANNING...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4727 10246 4709 10257 4720 10288 4728 10284
      4734 10277
TIME...MOT...LOC 0008Z 284DEG 12KT 4724 10280

JONES
Special weather statement, Jun 25, 6:37 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT WED JUN 25 2014

NDZ019>022-034-035-042-045-046-260230-
BURLEIGH-EMMONS-GRANT-MCLEAN-MERCER-MORTON-OLIVER-SHERIDAN-SIOUX-
837 PM CDT WED JUN 25 2014

...RAPIDLY DEVELOPING THUNDERSTORMS ACROSS THE MISSOURI RIVER
BASIN...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING
FROM TURTLE LAKE TO RALEIGH...AND MOVING EAST AT 20 MPH.

WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GARRISON...
  MANDAN...
  BISMARCK...
  FLASHER...
  STANTON...
  CENTER...
  MAX...
  SELFRIDGE...
  UNDERWOOD...
  FALKIRK...
  WASHBURN...
  WILTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4784 10206 4784 10029 4595 10024 4594 10198
TIME...MOT...LOC 0135Z 264DEG 18KT 4727 10145 4633 10125

JONES
Special weather statement, Jun 25, 7:29 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT WED JUN 25 2014

NDZ034-042-260300-
GRANT-MORTON-
929 PM CDT WED JUN 25 2014

...STRONG THUNDERSTORM SOUTHWEST OF GLEN ULLIN...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GLEN ULLIN...OR 37 MILES
SOUTH OF BEULAH...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RURAL AREAS OF NORTHWEST GRANT AND SOUTHWEST MORTON COUNTIES

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4682 10161 4660 10166 4666 10206 4684 10202
TIME...MOT...LOC 0228Z 278DEG 9KT 4674 10191

JONES
Special weather statement, Jun 25, 7:48 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT WED JUN 25 2014

NDZ034-035-260345-
BURLEIGH-MORTON-
948 PM CDT WED JUN 25 2014

...SPECIAL WEATHER STATEMENT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BALDWIN TO 8 MILES
SOUTHWEST OF ST. ANTHONY...AND MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE THROUGH 11 PM CDT...
  BISMARCK...
  MANDAN...
  ST. ANTHONY...
  LINCOLN...
  WING...
  HUFF...
  MENOKEN...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4643 10123 4704 10088 4723 10022 4664 10053
      4663 10066 4660 10058
TIME...MOT...LOC 0247Z 245DEG 16KT 4702 10072 4651 10100

HAMILTON

The radar

The Bismarck radar (KBIS), 84 km away, was scanning. The volume nearest the first event began at 03:00 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Grant

When
June 25, 8:03 PM MST to 8:08 PM MST
Where
Grant County, 19.35 mi N of Elgin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.680, -101.850

Hail, Adams

When
June 25, 8:12 PM MST to 8:16 PM MST
Where
Adams County, 6.24 mi S of Reeder
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.030, -102.940

Thunderstorm Wind, Morton

When
June 25, 9:35 PM CST to 9:45 PM CST
Where
Morton County, 8.3 mi S of St Anthony
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
46.500, -100.910

The strong winds rolled a stock trailer and damaged a deck.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526887, 526889, 526891.